Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 27, 2006, 9:00 PM CDT for Howard County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 27, 2006, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 280208 FFWSHV ARC061-280400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1100 PM CDT * AT 855 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT FLASH FLOODING FROM THUNDERSTORMS BETWEEN MINERAL SPRINGS AND NASHVILLE. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN HOWARD COUNTY...ESPECIALLY ALONG THE CORRIDORS OF ARKANSAS HIGHWAYS 24 AND 27. SEVERAL STREETS REMAIN IMPASSIBLE IN NASHVILLE AND MINERAL SPRINGS. ADDITIONAL RAINFALL AMOUNTS UP TO 4 INCHES MAY BE POSSIBLE IN THE HEAVIER DOWNPOURS PRIOR TO 11 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINERAL SPRINGS AND NASHVILLE... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TURN AROUND...DO NOT DROWN. FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. LAT...LON 3376 9396 3375 9383 3406 9383 3406 9409 $$ BUTTS
2 follow-up statements
000 WGUS74 KSHV 280324 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1023 PM CDT THU JUL 27 2006 ARC061-280400- HOWARD AR- 1023 PM CDT THU JUL 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR HOWARD COUNTY... AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS... OVER SOUTHERN HOWARD COUNTY...MAINLY SOUTH OF A SHILOH TO NASHVILLE LINE. DOPPLER RADAR INDICATED THAT RAINFALL RATES HAVE DIMINISHED OVER THE WARNED AREA SINCE 9 PM. HOWEVER...ADDITIONAL RAINFALL FALLING ON AN ALREADY SOAKED GROUND WILL NOT HELP THE SITUATION IN THE NASHVILLE AND MINERAL SPRINGS AREAS. SINCE THE RAIN BEGAN EARLIER TODAY... 8.66 INCHES OF RAIN HAVE FALLEN IN NASHVILLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. LAT...LON 3376 9396 3375 9383 3406 9383 3406 9409 $$ BUTTS
000 WGUS74 KSHV 280408 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1107 PM CDT THU JUL 27 2006 ARC061-280417- HOWARD AR- 1107 PM CDT THU JUL 27 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR HOWARD COUNTY... AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL...WHICH PRODUCED FLOODING EARLIER THIS EVENING...HAS MOVED SOUTH OF THE AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. LAT...LON 3376 9396 3375 9383 3406 9383 3406 9409 $$ BUTTS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 27, 9:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUL 27 2006 .DISCUSSION... NORTHWARD MOVING MCV CIRCULATION PRODUCING HEAVY RAINFALL AMOUNTS DECELLERATED THIS EVENING...POSITIONING HEAVY RAINFALL NORTH OF I-30 IN SW AR. UPDATED ZONES TO INCREASE POPS TO CATEGORICAL BEFORE MIDNIGHT. KEEPING POPS 30 PERCENT IN PERIPHERY OF THIS AREA...AND LEAVE IN 20 PERCENT ELSEWHERE ACROSS REGION. ADJUSTED WORDING OF SOME WINDS...AND CHANGED DIRECTION FROM SOUTH TO SE IN TAIL END REGION OF MCV WHERE THAT SHIFTING OCCURRED. LEFT IN MOSTLY CLOUDY AS CURRENT HIGH CLOUD COVER EXISTS...AND LOW CLOUDS SHOULD RETURN IN SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 75 94 / 20 30 20 30 MLU 74 91 74 94 / 20 30 30 30 DEQ 71 89 73 93 / 80 50 30 30 TXK 73 91 74 94 / 30 30 30 30 ELD 73 90 74 93 / 30 50 30 30 TYR 75 94 74 94 / 20 30 20 30 GGG 74 93 74 94 / 20 30 20 30 LFK 75 93 74 94 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jul 27, 11:54 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT THU JUL 27 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST ARKANSAS...MAINLY BETWEEN TEXARKANA AND EL DORADO THIS AFTERNOON. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA ...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO THUNDERSTORMS...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY RAINFALL THIS AFTERNOON. 02
In the hours before
Local storm report, Jul 27, 7:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD NASHVILLE 33.94N 93.85W
07/27/2006 HOWARD AR LAW ENFORCEMENT
NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
INCHES OF RAIN IN NASHVILLE SINCE 3 PM.
&&
15Local storm report, Jul 27, 8:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD NASHVILLE 33.94N 93.85W
07/27/2006 HOWARD AR LAW ENFORCEMENT
NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
INCHES OF RAIN IN NASHVILLE SINCE THE RAIN BEGAN TODAY.
&&
D. BUTTSNearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.